Mississippi, 2002

Damaging Wind in Mississippi, November 5, 2002

November 5, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 5, 10:50 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 5, 10:50 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 AM CST TUE NOV 5 2002

NEW TORNADO WATCH ISSUED FOR EXTREME SOUTHEAST LOUISIANA AND
SOUTHEAST MISSISSIPPI VALID 3 PM CST. ISOLATED REPORTS OF WIND
DAMAGE REPORTED IN EXTREME SOUTHEAST LOUISIANA MID MORNING TODAY.
PRE-FRONTAL TROUGH AND ASSOCIATED WDIESPREAD RAIN AND ISOLATED
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ABOUT 25 TO 30 MPH. COLD
FRONT IS LAGGING ABOUT 50 MILES. TEMPERATURES WILL FALL BEHIND
PRE-FRONTAL TROUGH. RAIN ENDING FROM THE WEST THIS AFTERNOON AND
EVENING. CLEARING SKIES SHOULD BEGIN IN THE WEST BY LATE TONIGHT AND
SPREAD EWD OVER ENTIRE AREA BY EARLY MORNING AS UPPER TROUGH SWEEPS
EASTWARD THROUGH THE LOWER MISSISSIPPI VALLEY. RIDGE OF HIGH PRESSURE
WILL BUILD SOUTHWARD BEHIND FRONT WEDNESDAY AND THURSDAY.

.NEW...SMALL CRAFT ADVZY...COASTAL WATERS OUT TO 60 NM FROM
       PASCAGOULA MS TO ATCHAFALAYA BAY INCLUDING LAKES
       PONTCHARTRAIN AND MAUREPAS
LA...FLOOD WATCH...LA040...059>064...067>070
MS...FLOOD WATCH...MS0070..080>082

05
Hazardous weather outlook, Nov 5, 12:05 PM CST, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CST TUE NOV 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.TODAY...
...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON
OVER COASTAL MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA
FOR POSSIBLE SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. THE
POTENTIAL SEVERE WEATHER IS DEVELOPING ALONG AND AHEAD OF A COLD
FRONT.

...A FLOOD WATCH IS IN EFFECT FOR TODAY...
RAINFALL RATES FROM THE NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO BE ONE INCH OR LESS MAINLY COASTAL MISSISSIPPI AND
EXTREME SOUTHEAST LOUISIANA UNTIL EARLY AFTERNOON. THE SATURATED
SOIL IN SOUTHWEST MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI WILL NOT HOLD ANY MORE RAINFALL. MOST RAIN THAT FALLS
WILL QUICKLY RUNOFF INTO LOW LYING AREAS AND RIVERS RESULTING IN
FLOODING.

FLOODING...
RIVER FLOOD WARNINGS HAVE BEEN ISSUED FOR NUMEROUS RIVERS IN
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. REFER TO RIVER FLOOD
BULLETINS ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SLIDELL LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...IN
SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THROUGH EARLY
AFTERNOON.  STAY ABREAST OF THE LATEST FORECASTS CONCERNING POSSIBLE
ACTIVATION.

.WEDNESDAY THROUGH MONDAY...

HIGH PRESSURE WILL REBUILD OVER THE AREA TONIGHT THROUGH FRIDAY
BRINGING DRIER AND COOLER WEATHER. A COLD FRONT IS EXPECTED TO MOVE
INTO THE AREA LATE SUNDAY WITH CLEARING CONDITIONS ON MONDAY.

In the hours before

Local storm report, Nov 5, 11:08 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1108 AM CST TUE NOV 5 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 AM    ST ROSE                   LA   TORNADO
11/05/02   ST. CHARLES                    ONE TRAILER DESTROYED AND
                                          POWER LINES DOWN. REPORTED
                                          BY EMERGENCY MANAGEMENT.

The radar

The Mobile radar (KMOB), 58 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
November 5, 12:20 PM CST
Where
Jackson County, 7 mi N of Ocean Spgs
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.517, -88.817

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321569.